MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER
Model Number NEXHD1552801
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930)
Date of Event 01/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device remains implanted; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
Tr (b)(4): the device was successfully placed on (b)(6) 2016.On (b)(6) 2017, the patient had his 150 day review and it was discovered that he had been administered antiobiotics in the previous month for an exit site infection.A moderate exit site infection occured on (b)(6) 2017 with a definite device relationship.There was a small amount of purulent discharge from the exit site and the patient stated that the site was slightly tender per rn note.An exit site culture on (b)(6) 2017 was positive for citrobacter freundii.No action was taken with the study device and the infection was treated with vancomycin and ceftazidime.The event resolved on (b)(6) 2017.
 
Event or Problem Description
New information: the study site reported that the patient experienced a moderate crbsi event on (b)(6) 2017.The patient presented to the clinic with drainage from the exit site but no other complaints.Culture of the wound showed citrobacter freundii, coagulase negative staphylococcus and corynebacterium.Two sets of central blood cultures showed coagulase negative staphylococcus.Several doses of iv vancomycin and ceftazadime were given over several days.On 7 feb 2017, the decision was made to exchange the tcc (tunnelled cuffed catheter).The nexsite catheter was removed and disposed of on (b)(6) 2017.The event resolved on the same date.
 
Event or Problem Description
Additional information received from electronic database provider indicated the event that occurred on (b)(6) 2017 was a potential crbsi/ exit site infection.
 
Event or Problem Description
(b)(4): additional information provided by monthly site monitoring visit indicated metabolic acidosis in the past medical history.

Brand Name
NEXSITE HD STEPPED TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6310146
Report Number3008110587-2017-00001
Device Sequence Number16152538
Product Code MSD
UDI-Device Identifier05391525640020
UDI-Public(01)05391525640020(17)170201(10)43335
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberNEXHD1552801
Device Catalogue NumberNEXHD1552801
Device Lot Number43335
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/30/2017
Supplement Date Received by ManufacturerNot provided
Not provided
07/11/2017
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date02/27/2017
06/13/2017
07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient Weight126